Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 111, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2005, 6:57 PM MDT for Weld County, Colorado. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2005, 6:57 PM MDT (00:57 UTC)
- Expired
- Jun 19, 2005, 7:29 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 62 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:58 PM MDT | HAIL 1.75 | Eaton, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2819 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 200057 SVRBOU COC123-200200- /O.NEW.KBOU.SV.W.0111.050620T0057Z-050620T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 657 PM MDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 800 PM MDT * AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES WEST OF EATON...OR ABOUT 8 MILES NORTH OF GREELEY...MOVING NORTH AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVERANCE...PIERCE...NUNN...EATON AND AULT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4049 10486 4050 10463 4074 10467 4075 10494 $$
2 follow-up statements
000 WWUS55 KBOU 200116 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 714 PM MDT SUN JUN 19 2005 COC123-200200- /O.CON.KBOU.SV.W.0111.000000T0000Z-050620T0200Z/ WELD CO- 714 PM MDT SUN JUN 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM MDT FOR WEST CENTRAL WELD COUNTY... AT 658 PM MDT...THE SHERIFFS DUPUTY REPORTED A SEVERE THUNDERSTORM PRODUCED LARGE DAMAGING HAIL UP TO GOLF BALL SIZE NEAR EATON. THIS STORM WAS LOCATED NEAR AULT...OR ABOUT 10 MILES NORTH OF GREELEY ...MOVING NORTH AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVERANCE...PIERCE...NUNN...EATON AND AULT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4049 10486 4050 10463 4074 10467 4075 10494 $$
000 WWUS55 KBOU 200129 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 729 PM MDT SUN JUN 19 2005 COC123-200139- /O.CAN.KBOU.SV.W.0111.000000T0000Z-050620T0200Z/ WELD CO- 729 PM MDT SUN JUN 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WELD COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4049 10486 4050 10463 4074 10467 4075 10494 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:35 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 19, 2:35 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 235 PM MDT SUN JUN 19 2005 .SHORT TERM...CONVECTIVE TEMPERATURES HAVE BEEN REALIZED AS EVIDENCED BY THE CUMULUS CLDS DVLPG. NEARLY ALL OF THESE ARE IN THE FOOTHILLS WITH THE EXCEPTION OF ONE CELL IN CROWLEY COUNTY WHICH HAS TAKEN ADVANTAGE OF AN OLD BOUNDRY TO GET GOING. DWPTS ACRS THE PLAINS ARE QUITE HIGH FOR THIS CWFA WITH MAY LOCATIONS EAST OF DENVER RPTG READINGS OVER 60. THIS IS BEING WASTED FOR THE MOST PART THOUGH... STG INVERSIONS WILL KEEP A DAMPER ON TSTMS THIS EVENING. BUT WITH STG ELEVATED HEATING SOME ISOLD POPS ARE WARRANTED ON THE FNT RANGE AND HIGH COUNTRY EAST OF THE DIVIDE THIS EVENING. TMRW LOOKS LIKE ANOTHER CORKER WITH LWR TO MID 90S XPCTD ON THE PLAINS. TEMPS WL PBLY BE 5 DEGREES OR SO WARMER ON THE FNT RANGE AS THERE WONT BE ANY DENVER CYCLONE TO SUPRESS HEATING MONDAY UNLIKE TODAY. HIER RESOLUTION ETA INDG A WEAK SHORTWAVE WILL TUMBLE ACRS THE TOP OF THE RDG TMRW EVENING. THIS SHOULD RESULT IN A MODEST UPSWING IN CONVECTION ACRS THE AREA. WL ADD ISOLD POPS TO THE PLAINS AS STORMS MAY CLIP THE NORTHEAST CORNER OF THE STATE IF AN MCS FORMS IN SD OR NEBR. .LONG TERM...BIG RIDGE ALOFT WILL BE WITH US FOR MUCH OF NEXT WEEK BUT ALREADY THERE HAS BEEN SOME MSTR SEEPAGE INTO THE STATE. WATER VAPOR IMAGERY ALREADY SHOWS HIGHER MSTR VALUES STREAMING NORTHWARD FROM MEXICO AND GFS/NAM ARE PICKING UP ON THIS AND ROTATING THE MSTR INTO CO DURING THE NEXT FEW DAYS. MODEL GRIDDED FIELDS INDICATE ENOUGH MOISTURE AND INSTABILITY TO GENERATE ISOLD STORMS IN THE LATE AFTN/EVENING HOURS. AREAL COVERAGE WILL BE VERY HARD TO PREDICT FROM DAY TO DAY SO WILL BLANKET ISOLD POPS IN MOST LOCATIONS THRU THE REST OF WEEK. BEST CHANCES WILL STILL BE OVER THE MOUNTAINS AND HIGHER TERRAIN LOCATIONS. TEMPS WILL REMAIN IN THE 90S ACROSS MUCH OF ERN CO...BUT A BIT OF COOL DOWN LATER IN THE WEEK AS THE MAIN CENTER OF THE HIGH IS SUPPRESSED AND HEIGHTS BEGIN TO FALL A BIT. && .BOU...NONE. && 046/SWE
Hazardous weather outlook, Jun 19, 12:09 PM MDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1209 PM MDT SUN JUN 19 2005 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1209 PM MDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:12 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 63 min |
| Jun 19, 8:02 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 43 min |
| Jun 19, 8:05 PM MDT | Flash Flood Warning | BOU | Elbert | 3 hr |
| Jun 19, 8:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 45 min |
| Jun 19, 9:29 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 46 min |
| Jun 20, 2:38 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 40 min |
| Jun 20, 3:17 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 43 min |
| Jun 20, 4:02 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 58 min |
| Jun 20, 4:07 PM MDT | Flash Flood Warning | BOU | Douglas | 113 min |
| Jun 20, 4:12 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 48 min |
| Jun 20, 4:19 PM MDT | Flash Flood Warning | BOU | Douglas | 116 min |
| Jun 20, 4:20 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 40 min |
| Jun 20, 5:01 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 44 min |
| Jun 20, 5:41 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 49 min |
| Jun 20, 5:53 PM MDT | Flash Flood Warning | BOU | Douglas | 112 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.